Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 229, NWS Wilmington, OH

July 2, 2006Hardin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 2, 2006, 7:22 PM EDT for Hardin County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 7:22 PM EDT (23:22 UTC)
Expired
Jul 2, 2006, 8:15 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:58 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:08 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 2, 7:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT SUN JUL 2 2006

.SHORT TERM /TONIGHT/...
WILL SEND UPDATED SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH
ACROSS THE NORTH. MADE SOME MINOR TWEAKS TO THE FORECAST...MAINLY TO
RAISE POPS THIS EVENING IN THE WATCH AREA.
&&

.AVIATION /00Z-24Z/...
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF FA
EARLY THIS EVENING WITH MORE CONSOLIDATED LINE OF STORMS JUST TO OUR
NORTHWEST. EXPECT THIS AREA TO CONTINUE TO PUSH EAST SOUTHEAST
THROUGH THIS EVENING...MAINLY AFFECTING THE KCMH AND KLCK TAFS. WILL
TRY TO TIME THIS IN BETWEEN 02Z AND 04Z. FURTHER SOUTH...THINK
ISOLATED ACTIVITY WILL GRADUALLY DISSIPATE THROUGH THE REMAINDER OF
THE EVENING AS FORCING IS WEAK AND INSTABILITY SHOULD BEGIN TO
DECREASE. KDAY MAY BE CLIPPED BY NORTHERN STORMS THOUGH SO WILL
ALLOW FOR AN EARLY PERIOD OF VCTS THERE. OTHERWISE...EXPECT THINGS
TO DRY OUT OVERNIGHT AND THEN WE SHOULD SEE SOME REDEVELOPMENT ONCE
AGAIN THROUGH THE AFTERNOON ON MONDAY. BEST CHANCE APPEARS TO AGAIN
BE ACROSS OUR NORTH WHERE LOW LEVEL FORCING WILL BE A LITTLE MORE
FAVORABLE. WILL HANDLE WITH A VCTS NORTH AND CB IN THE SOUTH.
&&

.PREV DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS NORTHERN OHIO IN
PROXIMITY TO A FRONTAL BNDRY...AND EASTERN OHIO AS WELL.
TEMPERATURES GENERALLY RANGED FROM THE UPPER 80S TO LOWER 90S.

LATE THIS AFTERNOON INTO THE EVENING...THERE IS CONSIDERABLE
INSTABILITY...GENERALLY 1500-2500 J/KG.  AREAS ALONG AND NORTH OF
I-70 WILL HAVE BETTER CHANCE OF THUNDERSTORMS TONIGHT AS A
DISTURBANCE MOVES ALONG THE BNDRY. LOW TEMPS WILL NE AROUND 70.

MONDAY INTO MONDAY NIGHT...THE FRONTAL BNDRY SAGS SOUTH. IT SEEMS
REASONABLE TO HAVE LIKELY TO CHANCE POPS NORTH TO SOUTH AS
DISTURBANCES MOVE ALONG THE BNDRY.  HIGH AND LOW TEMPS WILL REMAIN
ABOVE NORMAL.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006

LONG TERM /TUESDAY THROUGH SUNDAY/...
WITH A COLD FRONT SAGGING INTO THE REGION AND SEVERAL UPPER IMPULSES
PASSING THROUGH EXPECT MOST AREAS TO SEE SHOWERS AND THUNDERSTORMS
ON INDEPENDENCE DAY. HAVE INCREASED POPS TO LIKELY WITH CHANCES
HIGHER IN THE NORTHERN ZONES IN THE MORNING AND THEN HIGHER IN THE
SOUTHERN ZONES IN THE AFTERNOON AND EVENING. MODELS HAVE SLOWED THE
PROGRESSION OF THE FRONT SLIGHTLY SO THAT THERE WILL STILL BE A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY IN THE FAR SOUTHERN
TIER. EXPECT THIS TO FINALLY PUSH OFF TO THE SOUTH OF THE FORECAST
AREA ON WEDNESDAY NIGHT.

HIGH PRESSURE WILL BUILD IN FOR THE LATTER HALF OF THE WEEK BRINGING
SLIGHTLY BELOW NORMAL TEMPERATURES. AS THE HIGH SHIFTS SOUTHWARDS
AND WINDS BECOME SOUTH TO SOUTHWEST OVER THE WEEKEND TEMPERATURES
AND HUMIDITY WILL INCREASE. IT IS NOT OUT OF THE QUESTION THAT SOME
DIURNAL CONVECTION COULD DEVELOP BY THEN BUT AT THIS POINT IN TIME
THE PROBABILITY IS TOO LOW TO MENTION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 2, 5:55 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
555 AM EDT SUN JUL 2 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
555 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A FRONT WILL DROP SOUTH AND STALL OUT ACROSS THE SOUTHERN GREAT LAKES
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AND
TUESDAY WITH THE REGION DRYING OUT ON WEDNESDAY. A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS WILL EXIST ON TUESDAY AS A COLD FRONT
NUDGES SOUTH TO THE OHIO RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 2, 4:52 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT SUN JUL 2 2006

OHZ056-022130-
LICKING OH-
452 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 530 PM
EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BEECHWOOD TRAILS...MOVING EAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
GRANVILLE SOUTH...GRANVILLE...HEBRON...BUCKEYE LAKE...UTICA...
HEATH...HARBOR HILLS...NEWARK...ST. LOUISVILLE...BROWNSVILLE...
FALLSBURG AND HANOVER.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:03 PM EDTSevere Thunderstorm WarningILNLicking27 min
Jul 2, 7:48 PM EDTSevere Thunderstorm WarningILNAuglaize42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.